MAUDE Adverse Event Report: COOK INC TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G07304
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510 (k): preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that a piece of micro wire from a torq-flex (b)(6) modification mandril wire guide was left in the right femoral area subcutaneously while the device operator was trying to get access femorally to patient.It is currently unknown if a retrieval of the fragment was attempted.
 
Additional Manufacturer Narrative
Additional information received identified a tavr (trans-catheter aortic valve replacement) was being performed when the event occurred.It was also reported the patient did not require any additional procedures due to this event.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, manufacturing instructions, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device manufacturing record was reviewed and no notable gaps in production or processing controls were noted.A review of the device history record shows one related nonconforming event, but the nonconforming devices were detected and scrapped in quality control.Thus, there is not enough evidence to suggest additional nonconforming devices in house or in the field.It should be noted there were no other reported complaints for this lot number.Instructions for use: l_scor_rev 0 is attached to the device and depicts a warning to not pull the distal spring coil portion of the wire guide through the needle tip.Based on the information provided, no product returned and the results of our investigation, the possible root cause was determined as known inherent risk of device since this failure mode has been previously observed with similar conclusions.The appropriate personnel were notified, and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7450099
Report Number1820334-2018-01143
Device Sequence Number144839
Product Code DXQ
UDI-Device Identifier00827002073043
UDI-Public(01)00827002073043(17)230130(10)8504638
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG07304
Device Catalogue NumberSTF-18-40-AUST
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer04/17/2018
08/16/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/16/2018
09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR